MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; N/A
Catalog Number A1018
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers (b)(4): a facility reported that the mayfield swivel adaptor (a1018) slipped and scratched the patient's skull.It is unknown if there was a delay in surgery.Additional information has been requested.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation was unable to duplicate slippage.The clamp does have some movement, but when put under pressure, it does not move.Since a patient injury was reported, the unit was sent to quality engineering (qe) for further investigation and the initial findings were confirmed by qe with no additional device deficiencies observed.Unrelated to the complaint issue, the unit had slightly worn teeth on the swivel sleeve, and the washers and retaining rings also showed signs of wear.To resolve the wear issues, all worn components were replaced with new parts, and general cleaning and maintenance were performed.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.But does show signs of wear, which is consistent with routine use.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20803095
Report Number3004608878-2024-00144
Device Sequence Number9806766
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP; A2101 MAYFIELD ULTRA BASE UNIT
Outcome Attributed to Adverse Event Other;
Patient SexUnknown